MAUDE Adverse Event Report: SYNTHES GMBH TIBIAL NAIL-ADVANCED / 10 360 / STERILE; NAIL, FIXATION, BONE

SYNTHES GMBH TIBIAL NAIL-ADVANCED / 10 360 / STERILE; NAIL, FIXATION, BONE
Catalog Number 04.043.240S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11: additional narrative: d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
 
Event or Problem Description
It was reported that on an unknown date in (b)(6) 2025, the tibial nail polymer inlay came out and broke on the distal aspect of the nail during reinsertion due to having to reduce the fracture further.The surgeon did not want to use the nail without a polymer inlay and wanted to use a new nail instead of the one that broke resulting in a fifteen (15) minute surgical delay while the staff got a replacement nail of the same size and diameter.The procedure was completed successfully.The patient status/outcome is unknown.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the photo was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned photo from attachment.Visual analysis of the photo revealed that tibial nail-advanced / 10 360 / sterile was observed with the distal inlay broken and protruding from the nail.With the information provided is not possible determine a definitive potential cause.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for tibial nail-advanced / 10 360 / sterile.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: a manufacturing record evaluation was performed for the finished device product code: 04.043.240s-us, lot number: 33389p5, it was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 25 sep 2024, manufacturing site: jabil bettlach, expiry date: 31 aug 2034.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received states that the patient ended up with a new nail of the same size as the one that had the broken inlay.The nailing procedure went well once we got a replacement nail.No notable fragments were generated.Due to the inlay being pulled out and broken during insertion the nail would not progress down the canal easily and we couldn't get distal interlocking screws in, so we took more x rays than expected and had to do a nail removal before getting a replacement of the same size.Beyond that no further intervention was required.The only patient involvement was a slightly longer procedure due to having to remove a nail and then get a replacement.There wasn't any significant notable patient consequence.

Brand Name
TIBIAL NAIL-ADVANCED / 10 360 / STERILE
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key21232420
Report Number8030965-2025-00849
Device Sequence Number15587751
Product Code JDS
UDI-Device Identifier10886982297792
UDI-Public(01)10886982297792(17)340831(10)33389P5
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K201336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.043.240S
Device Lot Number33389P5
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer02/07/2025
Initial Report FDA Received Date01/24/2025
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown